Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 7, 2000, 12:15 PM CST for Andrews County, Ector County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 7, 2000, 12:15 PM CST (18:15 UTC)
- Expired
- Mar 7, 2000, 12:45 PM CST
- In force
- 30 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Andrews County, TX, Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 35 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 12:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMAF 071817
SVRMAF
TXC003-135-071845-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1215 PM CST TUE MAR 7 2000
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ANDREWS COUNTY IN TEXAS
NORTHEASTERN ECTOR COUNTY IN TEXAS
* UNTIL 1245 PM CST
* AT 1212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER EXTREME NORTHWESTERN ECTOR COUNTY...MOVING
EAST AT 40 MPH.
* THIS STORM IS EXPECTED TO MOVE TO THE EAST AND NORTHEAST OVER
THE ECTOR/ANDREWS COUNTY LINE.
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.
A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THIS AREA. REMEMBER...SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUC TORNADOES WITH LITTLE OR
NO ADVANCE WARNING...SO BE PREPARED TO AC QUICKLY IF A TORNADO IS SPOTTED.
LAT...LON 3225 10274 3207 10272 3203 10271 3203 10230
3208 10230 3209 10222 3226 10221What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 11:11 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 7, 11:11 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1111 AM CST TUE MAR 7 2000
AN INTERESTING DAY WEATHER-WISE CONTINUES TO EVOLVE ACROSS THE COUNTY
WARNING AREA. LATEST RADAR INDICATED A LINE OF SHOWERS AND THUNDER-
STORMS WAS DEVELOPING FROM NORTH OF MENTONE...TO WEST OF HOBBS AND
TO NORTHERN LEA COUNTY...MOVING NNE AT ABOUT 35 MPH. OTHER SHOWERS
AND THUNDERSTORMS CONTINUED TO DEVELOP AND MOVE EASTWARD FROM WSW
OF VAN HORN (MOST OF THEM BEYOND OUR RADAR RANGE AS OF THIS WRITING).
WITH SKIES CLEARING OVER SOUTHEAST NEW MEXICO AND WEST TEXAS AHEAD OF
THIS LINE...AN UNSTABLE SITUATION EXISTS. AN IMPRESSIVE LOOKING 15Z
SATELLITE DERIVED SOUNDING FROM NESDIS SHOWS +3100 J/KG CAPES...AND
-15 LIFTED INDEXES AROUND KMAF...WITH OTHER ASSOCD INDEXES UNSTABLE.
WE HAVE RELEASED AN 18Z SOUNDING...THIS WILL BE INTERESTING. SURFACE
MOISTURE CONVERGENCE ASSOCIATED WITH THE DRYLINE MOVING EAST ACROSS
THE REGION...ALONG WITH DAYTIME HEATING WILL PROVIDE THE BEST CHANCES
OF SEVERE WEATHER EAST OF MAF. WITH SUCH STRONG LOW LEVEL SHEAR AND
HIGH CAPE...WOULD NOT RULE OUT A FEW SEVERE STORMS CENTRAL AREAS.
EVEN DISCOUNTING T-STORMS...VERY STRONG SURFACE WINDS ARE CAUSING
BLOWING DUST PROBLEMS AROUND THE REGION. SPOTTER REPORTS FROM SE NM
INDICATED LOCALIZED AREAS OF VISIBILITIES BELOW A MILE. WILL BE
SENDING AN UPDATED ZONE PACKAGE SHORTLY...MAINLY TO REMOVE MORNING
WORDING AND OTHER PERTINENT UPDATES. WILL ISSUE A WIND ADVISORY FOR
THE PLAINS OF SOUTHEAST NEW MEXICO.
.MAF...
TX...HIGH WIND WARNING FROM THE GUADALUPE TO THE DAVIS MOUNTAINS
UNTIL 7 PM CST.
NM...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS OF EDDY COUNTY
UNTIL 6 PM MST. A WIND ADVISORY IS IN EFFECT FOR THE PLAINS
OF SOUTHEAST NEW MEXICO THROUGH THE AFTERNOON.
BOYDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 12:39 PM CST | Severe Thunderstorm Warning | MAF | Ector | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.